Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

The deviation matrix of a continuous-time Markov chain.

Coolen-Schrijner, P. and Van Doorn, E. A. (2002) 'The deviation matrix of a continuous-time Markov chain.', Probability in the engineering and informational sciences., 16 (3). pp. 351-366.

Abstract

The deviation matrix of an ergodic, continuous-time Markov chain with transition probability matrix P(·) and ergodic matrix [Pi] is the matrix D [identical with] [integral operator]0[infty infinity](P(t) [minus sign] [Pi]) dt. We give conditions for D to exist and discuss properties and a representation of D. The deviation matrix of a birth–death process is investigated in detail. We also describe a new application of deviation matrices by showing that a measure for the convergence to stationarity of a stochastically increasing Markov chain can be expressed in terms of the elements of the deviation matrix of the chain.

Item Type:Article
Full text:Full text not available from this repository.
Publisher Web site:http://dx.doi.org/10.1017/S0269964802163066
Record Created:22 May 2008
Last Modified:15 Feb 2010 12:41

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Usage statisticsLook up in GoogleScholar | Find in a UK Library